Skip to main content

Can Cymbalta cause heart palpitations and anxiety?

6 Answers

aNurse2 18 Oct 2018

Cymbalta is a drug prescribed to manage general anxiety disorder and major depression. It is an antidepressant medication that belongs to the class of medicines called selective serotonin and norepinephrine reuptake inhibitors. Tachycardia, palpitations and arrhythmia's are Cymbalta's cardiac complications.
Stress, anxiety, hormonal changes and other things can also trigger palpitations.

Votes: +0
Dominoebarb 10 Nov 2019

so somebody who already has palpitations and tachycardia really shouldn't be put on this medication or gastroparesis correct

WildcatVet 18 Oct 2018

Hi, Linda! Yes, it can, but these side effects generally resolve over a couple of weeks as your metabolism adjusts to the medication.
"Common (1% to 10%): Abnormal dreams, agitation, anxiety"
"Common (1% to 10%): Flushing, hypertension, increased blood pressure, palpitations"
"Side effects have been reported to be generally mild and transient. They are most common during the first 2 weeks of treatment and decrease in intensity and frequency with continued treatment. They generally do not lead to treatment cessation."

Votes: +0
Ros 2 18 Oct 2018

Hello Lindabyrd,
Yes it can! I needed to get off on Cymbalta for that very reason. Doctor switched me to another antidepressant that serves me better. Every ones metabolizes drugs differently! Contact your doctor and let him know if your heart palpitations & anxiety does not subside!

Take care & feel better!

Votes: +0
cindy-59 18 Oct 2018

Hi Lindabyrd. Yes! Cymbalta certainly can cause heart palpitations and anxiety. I have been taking Cymbalta for 10 years and I experienced both of these side effects; along with many others. I was just talking to a lady yesterday who is going through the same thing. There are many more people too. I didn’t connect all the side effects I was having to taking Cymbalta until I searched it; like you are; and I finally found out that it’s the reason my life was in this mess. I didn’t even have anxiety before taking Cymbalta. Or depression. I experienced both while taking this medication. I was taking Cymbalta for chronic nerve pain. I was dizzy, confused and forgetful. I felt like I was living in a fog. I believe it screws with our metabolism too. I gained over 80 pounds. So many more horrible things happened to me during the 10 years of taking Cymbalta that I could write a book about it.

Expand...

I don’t understand why some people don’t have all these problems and some do. I just know that it happens. I’ve been slowly tapering off Cymbalta and I’m down from 60 mg to 15 mg and almost every side effect is gone. I’m still tired most of the time and I have to lose the rest of the weight that I put on; but I’m starting to feel like ‘me’ again. I will never take another medication that messes with the brain and body like Cymbalta. Please take care and keep researching. I wish you the best. Cindy

Votes: +0
Gramx3 20 Oct 2018

Yes, Cymbalta can cause heart palpitations, among other side effects. I have been taking Cymbalta for two years and have had a battery of heart tests. The results were that Cymbalta is causing me to have heart palpitations. I have been put on another medication to reduce the palpitations but I am also tapering off the Cymbalta. I SLOWLY went down to 30mg per day from 60mg per day but now I am afraid to reduce it any lower due to withdrawal symptoms. I do feel much better but need to get off this medication.

Votes: +0
cindy-59 20 Oct 2018

Hi Gramx3. The best and easiest way to taper is by 10% of the last dosage taken. Doing it this way will minimize the effects of ‘withdrawals’. Many people have got completely off Cymbalta this way. This is how I have gone down to 59 beads. I will get off Cymbalta and you can too. Take care and I wish you the best in your journey of being Cymbalta free. Cindy

Gramx3 20 Oct 2018

Thank you Cindy. That was very nice. I'm going to try your suggestion.

cindy-59 21 Oct 2018

Hi Gramx3. You are welcome! Please let me know how you are doing (if you don’t mind). If you have any questions I would be happy to answer them; if I can. If I don’t know the answer I will do my best to help you find it. We should not go through this alone. I have let all my children know that I’m tapering off Cymbalta and I’ve explained the process so they know what I’m going through. I have even had help with counting the beads. Just make sure that it’s the exact amount that you need. We can never have too many people in our corner while tapering off these types of medications. We have a saying for the tapering that goes ‘Slow and steady wins every time’. Take care of yourself during this time. Get plenty of rest, eat as healthy as possible and drink lots of water. There are Vitamins and supplements that can help too. I can tell you what I’m taking to help. Just ask me and I will let you know what they are.

Expand...

These types of medications can deplete our bodies of so much. Sorry to keep going on but I just want you to help you all that I can. Cindy

Dominoebarb 10 Nov 2019

I just started taking this 5 days ago and already I'm on metoprolol for heart palpitations and heart rate of 120 and so now my palpitations are back in even worse and my heart rate is back up so I'm not taking any more I refuse to and I'm sure the doctor is going to be upset but I'm only on it for pain

Votes: +1
Drugs.com free discount card

Further Information

Similar Questions

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.